Flood, Westmoreland
- When
- January 3, 11:00 PM EST to January 4, 12:45 AM EST
- Where
- Westmoreland forecast zone
- Reported by
- EMERGENCY MANAGER
10 roads closed by flooding throughout the county, including Route 119 near Youngwood.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 3, 9:29 PM EST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 929 PM EST SAT JAN 3 2004 ZONES UPDATED TO START FLOOD WATCH IN PA AT CURRENT TIME INSTEAD OF 400 AM. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FROM 400 AM SUNDAY TO 400 PM SUNDAY...MDZ001. OH...FLOOD WARNING UNTIL 1106 PM EST SATURDAY FOR ZONES OHC013... OHC067. FLOOD WATCH UNTIL 400 PM EST SUNDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 400 PM EST SUNDAY PAZ007-009...PAZ013>016... PAZ020>023...PAZ029-032. WV...FLOOD WATCH UNTIL 400 PM EST SUNDAY FOR ZONES WVZ001>004... WVZ012. FLOOD WATCH 400 AM SUNDAY TO 400 PM SUNDAY WVZ021>023... WVZ041 && RSD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EST SAT JAN 3 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 500 AM EST SAT JAN 3 2004 HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY RAIN WILL BE HEAVY AT TIMES TONIGHT INTO SUNDAY. A FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 PM EST SAT JAN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD WHEELING 40.08N 80.70W
01/03/2004 OHIO WV AMATEUR RADIO
GC AND P, HUFFS AND SHORT CREEK ROADS CLOSED DUE TO HIGH
WATER AND MUDSLIDES.
0846 PM FLOOD RAYLAND 40.18N 80.69W
01/03/2004 JEFFERSON OH COUNTY OFFICIAL
CR 7 AND 1 CLOSED DUE TO FLOOD WATERS FROM SHORT CREEK.
0845 PM FLOOD 4 SW CAMBRIDGE 39.98N 81.64W
01/03/2004 GUERNSEY OH COUNTY OFFICIAL
PHILLIPS ROAD CLOSED DUE TO FLOOD WATERS FROM CROOKED
CREEK.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1044 PM EST SAT JAN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD 2 E ST. CLAIRSVILLE 40.08N 80.86W
01/03/2004 BELMONT OH COUNTY OFFICIAL
INTERSTATE 70 FLOODED ABOUT 2 MILES EAST OF ST
CLAIRSVILLE DUE TO HIGH WATER FROM AULTS RUN.
0815 PM FLOOD HOLLOWAY 40.16N 81.13W
01/03/2004 BELMONT OH COUNTY OFFICIAL
STATE ROUTE 331 NEAR HOLLOWAY FLOODED DUE TO HIGH WATER
FROM BOGGS CREEK.
&&1 flood. Local standard time, as filed.
10 roads closed by flooding throughout the county, including Route 119 near Youngwood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380333.